I have lost so much hair and not only that it wont grow. Im always tired and have no energy to do anything. Just want to start feeling better and most of all my to start growing again.
Its going to take a while, then you'll notice little stubs of hair coming up. I took care of a lady for 6 yrs who was loosing hair like crazy, we got her tested and started her on synthroid. I'd say it was about a month and one day I was braiding her hair and noticed all the new growth.
It will probably take about 6 months before you notice a measurable amount of improvement. Hair loss can be caused by things other than thyroid issues as well. Has your Dr checked your Vitamin D blood levels, Ferritin blood levels and zinc, also if you are sensitive to androgens (especially if you notice acne, oily skin and chin/upper lip hair-you may be sensitive to the androgens produced by the body) and some women have low estrogens which cause thinning These are other reasons for hair loss. Some women also have inherited thinning. If your mothers hair (or even your fathers hair) was thin, yours may be familial or inherited thinning. You can ask your Dr to check some of these other factors or you can wait and see if thyroid replacement helps. Be patient though because it can take several months before you notice a great deal of difference.
Hi tigger (my favorite Pooh character!)! I was diagnosed with hypothyroidism in September. My doctor is still trying to get my Synthroid to the best level for me. Unfortunately, there is no way to tell how soon you'll start feeling better and grow your hair back. Sometimes it can take as long as a year to find the best dose for you. My dose was just raised for the second time, but expect it to be raised yet again. So, we have to be patient. The "feel better" day will come, but not as quickly as we would like. Hang in there with me tigger! I'm exactly where you are in my treatment and sometimes wonder if I'm going to ever feel better. But, I know we will!
A quick reassurance to you all. It will grow back, you will stop being exhausted and feeling miserable and that part of life will become routine. Be sure to get your periodic TSH checks as the levels will change over time. Often returning fatigue is the first clue. Get to know your body, take the meds properly and it is far easier to handle than whole lot of other ailments. :-)
I'm new to this and have been on levothyroxine for 3 months. My hair is falling out so badly that I'm very concerned. Can you tell me if anything helped you in regrowth or in stopping the hair loss? Thank you so much...
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Aug 2017 • 3 answers
Updated 15 Apr 2011 • 1 answer
Updated 27 Jan 2013 • 9 answers
Updated 4 Jun 2012 • 3 answers
Updated 14 Aug 2017 • 1 answer